Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 8, 2009, 4:31 AM CST for 8 counties in Texas. It took effect at Feb 8, 2009, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 4:31 AM CST (10:31 UTC)
- In effect from
- Feb 8, 2009, 9:00 AM CST
- Expired
- Feb 8, 2009, 6:35 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 081031 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 431 AM CST SUN FEB 8 2009 ...STRONG SOUTHEAST WINDS ONCE AGAIN WILL DEVELOP ACROSS DEEP SOUTH TEXAS TODAY... .THE PRESENCE OF AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF A TIGHT LOCAL PRESSURE GRADIENT WILL ALLOW SOUTHEAST WINDS TO REMAIN STRONG THROUGH TONIGHT. TXZ248>257-090300- /O.NEW.KBRO.WI.Y.0005.090208T1500Z-090209T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 431 AM CST SUN FEB 8 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. A LOW PRESSURE SYSTEM AND ASSOCIATED MID LEVEL TROUGH WILL SLIDE EASTWARD INTO SECTIONS OF WEST TEXAS BY TONIGHT. THESE FEATURES WILL INTERACT WITH HIGH PRESSURE CENTERED ACROSS THE SOUTHEASTERN UNITED STATES AND PRODUCE STRONG SOUTHEAST WINDS TODAY ACROSS DEEP SOUTH TEXAS. A STRONG LOW LEVEL JET WILL ALSO REMAIN POSITIONED IN THE AREA WHICH WILL HELP TO SUSTAIN THE STRONG WINDS THROUGH TONIGHT. WINDS SPEEDS OF 20 TO 35 MPH WILL BE POSSIBLE WITH HIGHER GUSTS MORE THAN 40 MPH COULD OCCUR DURING THIS TIME PERIOD. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
1 follow-up statement
000 WWUS74 KBRO 090035 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 635 PM CST SUN FEB 8 2009 ...WIND ADVISORY FOR DEEP SOUTH TEXAS HAS BEEN CANCELED... .SOUTHERLY WINDS HAVE DECREASED TO BELOW WIND ADVISORY LIMITS NOW. TXZ248>257-090145- /O.CAN.KBRO.WI.Y.0005.000000T0000Z-090209T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 635 PM CST SUN FEB 8 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DECREASED TO BELOW WIND ADVISORY LIMITS NOW. EXPECT MORE WINDY DAYS MONDAY AND TUESDAY AS AN APPROACHING COLD FRONT AND ASSOCIATED LOW PRESSURE TROUGH PRESSES AGAINST HIGH SURFACE PRESSURE OVER THE GULF OF MEXICO. PHILO $$ PHILO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 4:04 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 8, 4:04 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 AM CST SUN FEB 8 2009
.DISCUSSION...STRONG SOUTHEASTERLY WINDS WILL AGAIN BE THE MAIN
WEATHER PLAYER ACROSS DEEP SOUTH TX TODAY AS THE LOCAL PRESSURE
GRADIENT REMAINS TIGHT AND A STRONG LOW LEVEL JET REMAINS IN
PLACE. THE SYNOPTIC SET UP FOR THIS PATTERN CONTINUES TO SHOW AN
AREA OF HIGH PRESSURE ANCHORED ACROSS SOUTHEASTERN PORTIONS OF THE
UNITED STATES. MEANWHILE...AN AREA OF LOW PRESSURE WILL CONTINUE
TO ORGANIZE ACROSS THE FOUR CORNERS REGION AND PUSH INTO WESTERN
SECTIONS OF TX BY THE END OF THE DAY. LOCAL WINDS ACROSS DEEP
SOUTH TX WILL REMAIN ENHANCED THRU THIS AFTN AND EVE AS THIS SFC
LOW AND ASSOC MID LEVEL TROF SWING EWD. WILL AGAIN ISSUE A RED
FLAG WARNING AND WIND ADVISORY DUE TO THE STRONG WINDS EXPECTED.
RADAR TRENDS EARLY THIS MRNG SHOW SOME ECHOS MOVING IN FROM THE
SOUTH. WENT AHEAD AND ADDED A SLIGHT CHANCE FOR SHRAS FOR EASTERN
INLAND ZONES. HOWEVER...ONLY WOULD EXPECT THIS ACTIVITY TO LAST
THRU THE MRNG HRS AND REMAIN MINOR AND NOT GENERATE MORE THAN A
FEW HUNDREDTHS OF AN INCH FOR A FEW LOCALES.
A COLD FRONT AND SFC TROF ASSOC WITH THE AFOREMENTIONED LOW
PRESSURE SYSTEM WILL REMAIN NORTH OF THE CWA MONDAY WITH PCPN CHC
CONFINED TO THE NORTH. LOCAL WINDS MAY EXPERIENCE A BRIEF LULL ON
MONDAY AS THIS SYSTEM PASSES NORTH. A SECONDARY MID LEVEL TROF
WILL DIG INTO THE WEST AND FOUR CORNERS REGION QUICKLY ON THE
HEELS OF ITS PREDECESSOR BY LATE MON INTO TUE. THIS FEATURE WILL
SLIDE EWD INTO THE TX/OK PNHNDL REGION ALONG WITH AN AREA OF LOW
PRESSURE AT THE SFC BY MIDDAY TUE. LOCAL WINDS WILL ONCE AGAIN
RAMP UP TUE AS THE PRESSURE GRADIENT TIGHTENS. A COLD FRONT IS
ANTICIPATED TO PASS THRU DEEP SOUTH TX EARLY WED. CLDS WITH A
SLIGHT CHC FOR SHRAS/TSRAS WILL BE POSSIBLE WITH ITS PASSAGE.
NORTHERLY WINDS COULD BRIEFLY STAY STRONG IN THE WAKE OF THE FRONT
ON WED BEFORE QUICKLY VEERING E TO SE ON THU. OVERALL TEMPERATURE
OUTLOOK THE NEXT SEVERAL DAYS WILL CONTINUE TO REMAIN ABOVE THE
SEASONAL NORMS FOR THIS TIME OF YEAR WITH MAINLY A DRY STRETCH OF
WEATHER CONDITIONS FOR THE UPCOMING WEEK.
&&
.AVIATION...THE 00Z BRO SOUNDING SHOWS THE PERSISTENT S-SE LLJ IN
PLACE OVER THE BRO CWA THIS MORNING FROM 30 TO 40 KTS. THIS WILL
HAVE NO TROUBLE MIXING DOWN TO THE SURFACE ONCE AGAIN TODAY
RESULTING IN VERY STRONG S-SE SURFACE WINDS. LLWS WILL AGAIN BE A
PROBLEM FOR THE UPCOMING TAF PERIOD DURING THE NIGHTTIME HOURS AS THE
LLJ DECOUPLES. IR SATL DATA SHOWS CLD COVER ENCROACHING OVER THE
LOWER RGV FROM THE WEST AT THE HIGHER LEVELS AND FROM THE SOUTHEAST
AT THE LOW LEVELS. EXPECT MVFR/VFR CEILINGS TO PERIODICALLY PLAGUE
THE LOWER RGV TODAY AND TONIGHT WITH GOOD VSBYS PREVAILING DUE TO
THE STRONG PGF.
&&
.MARINE...BUOY020 CHECKS IN THIS MORNING WITH A SE WIND AT 23G27KTS
WITH SWELLS NEAR 7 FT WITH MTRPIL REPORTING A SE WIND AROUND 12KTS.
THE STRONG AND PERSISTENT PGF DUE TO THE COMBINATION OF THE SURFACE
LOW PRESSURE SYSTEM OVER THE WEST AND THE STRONG SURFACE RIDGE TO
THE EAST WILL MAINTAIN HAZARDOUS BAY AND GULF CONDITIONS OVER THE
NEXT SEVERAL DAYS. THE MARINE CONDITIONS WILL NOT LIKELY IMPROVE
SIGNIFICANTLY UNTIL LATE WED INTO THURS AS THE NEXT COLD FRONT
PUSHES THROUGH THE REGION AND SHIFTS THE FLOW AROUND TO A MORE
EASTERLY DIRECTION. WILL CONTINUE SCAS FOR ALL OF THE LOWER TX BAY
AND GULF WATERS.
&&
.FIRE WEATHER...ONCE AGAIN WIND WILL BE THE MAJOR ISSUE TODAY. THE
TIGHTENING PGF WILL INCREASE THE SOUTHEASTERLY LOW LEVEL FLOW TODAY.
AS WITH THE LAST SEVERAL DAYS...THE COMBINATION OF THE CURED FUELS
AND THE STRONGER SE WINDS WILL REQUIRE ANOTHER RED FLAG WARNING
TODAY. WILL UPDATE THE RFW SHORTLY TO REFLECT THIS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 64 81 66 / 20 10 10 10
BROWNSVILLE 79 64 81 66 / 20 10 10 10
HARLINGEN 79 64 82 66 / 20 10 10 10
MCALLEN 81 63 84 65 / 20 10 10 10
RIO GRANDE CITY 82 62 84 64 / 0 10 10 10
SOUTH PADRE ISLAND 74 64 77 66 / 0 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ248>257.
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...57
MARINE/AVIATION/MESO...60Hazardous weather outlook, Feb 7, 9:15 PM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 PM CST SAT FEB 7 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-081200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 915 PM CST SAT FEB 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE FROM 6 AM CST TO 6 PM CST SUNDAY...WHILE THE SMALL CRAFT ADVISORY WILL CONTINUE FOR THE ADJACENT GULF OF MEXICO WATERS UNTIL 6 PM CST SUNDAY. THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE CONTINUED FOR THE ADJACENT GULF OF MEXICO WATERS THROUGH WEDNESDAY AFTERNOON. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL BE NEEDED THROUGH THE FORECAST PERIOD DUE TO STRONG WINDS AND ROUGH SEAS. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 9 AM CST TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO A RED FLAG WARNING FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS. ANOTHER FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED MONDAY AND TUESDAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS SUNDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:00 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.